Alert archive / Illinois / Tornado Warnings in 2004
Tornado Warning 47, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 10, 2004, 8:12 PM CDT for Cook County, DuPage County, Will County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 10, 2004, 8:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Cook County, IL, DuPage County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 11 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:55 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
015 WFUS53 KLOT 110112 TORLOT ILC031-043-197-110145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO IL 810 PM CDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... COOK COUNTY IN NORTHEAST ILLINOIS DUPAGE COUNTY IN NORTHEAST ILLINOIS WILL COUNTY IN NORTHEAST ILLINOIS * UNTIL 845 PM CDT * AT 810 PM CDT...A TRAINED SPOTTER REPORTED A TORNADO OVER ROMEOVILLE...MOVING NORTHEAST AT 15 MPH. * THE STORM WILL BE NEAR... WOODRIDGE AROUND 815 PM CDT. LEMONT AROUND 820 PM CDT. HOMER GLEN AROUND 825 PM CDT. DARIEN AROUND 830 PM CDT. WILLOW SPRINGS AROUND 840 PM CDT. HICKORY HILLS AROUND 845 PM CDT. LAT...LON 4170 8822 4154 8811 4166 8770 4184 8780 $$ WILSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:30 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 3:30 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 330 PM CDT THU JUN 10 2004 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... FCST FOCUS ON SHORT TERM WITH TSRA DVLPMNT TNGT AND POTENTIAL HVY RA AND RESULTING FLOODING. SFC BNDRY JUST N OF VPZ TO DPA TO JUST N OF DBQ...AND HAS MOVD LTL DURG DAY. AREA OF MAINLY -RA CONTS TO SLOLY NEWRD THRU NRN IL INTO SRR WI AS SHORT WAV SHEARS NE INTO UPR RDG. HEAVIER RA THIS A.M. PUT DOWN UP TO 2 INCHES ACROSS EXTREME NERN IL. TSRA CONT TO DVLP ACROSS CNTRL IL AND SWRN IA SSWWRD ACROSS MOST OF MO IN WHERE BREAKS IN CLOUDS HAVE ALLOWED GOOD SFC HEATING AND RESULTING DESTABALIZATION AHEAD OF NEXT SHORT WAV CURRENTLY LIFTING NNE FM ERN OK AND NEB. THIS SHORT WAV FCST TO MOV NE AND INTO W CNTRL IL DURG THIS EVE...ENHANCING LO LVL CONVERCENGE ALONG AND LIFT OVR BNDRY ACROSS NRN IL. WHILE OVERALL DURATION OF HVY RA EXPECTED TO BE SOMEWAT LIMITED...PRECIP WATER OF 2+ INCHES SUGGESTS TORRENTIAL DOWNPOURS PSBL SO WILL POST FLOOD WATCH GENERALLY N OF FREEPORT TO VALPARAISO LN FOR TNGT. SHORT WAV TO CROSS THRU NERL IL DUR EARLY FRI MORNING ENDING FLASH FLOOD POTENTIAL...THO MAIN STEM PROBLEMS TO LINGER IF QPF POTENTIAL REALIZED. WRN PORTION OF BNDRY LIFTS NWRD AS UPR TROF ROTATES ACROSS NRN PLAINS...WHILE BNDRY REMAINS ACROSS NRN IL. UPR SUPPORT MISSING BUT WITH BNDRY ACROSS AREA FRI WL CONT CHC TSTA. .LOT...WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH TONIGHT N OF FEP-VPZ LN. IN...FLOOD WATCH TONIGHT N OF FEP-VPZ LN. LK MI...NONE. .AVIATION DISCUSSION FOR 18Z TAFS... NEARLY STATIONARY FRONTAL BOUNDARY RIGHT ACROSS HEART OF FCST AREA THIS NOON HOUR...WITH 17Z SFC ANALYSIS DEPICTING FEATURE FROM IMMEDIATELY SOUTH OF KRFD...TO BETWEEN KDPA AND KORD...TO JUST NORTH OF KMDW AND KGYY. IFR/LIFR TO THE NORTH OF THE FRONT WITH MVFR/VFR TO THE SOUTH. POSITION OF FRONTAL BOUNDARY AND SUBSEQUENT LOCATION OF IFR CONDITIONS MAIN FORECAST CHALLENGE NEXT 18-20 HOURS OR SO WITH SIG IMPACT ON TERMINALS. ON THE LARGER SCALE...RUC H7 ANALYSIS AND SAT LOOPS INDICATE ONE S/WV SHEARING THROUGH IA/WRN IL INTO UPPER RIDGE...WITH SFC PRES FALLS ALONG/NORTH OF FNT. THIS HAS ALLOWED WHAT LITTLE MOVEMENT OF FRONT THERE IS TO BE NORTHWARD...WITH FRONT MOVING NORTH THROUGH KMDW LAST 2 HOURS. WITH FRONT ALMOST ON TOP OF KORD BIG QUESTION IS HOW FAR NORTH IT GOES THIS AFTN. WITH WAVE SHEARING INTO SRN WI BY 00Z...EXPECT ANY FURTHER NORTHWARD PROGRESSION TO BE MINIMAL...THOUGH LIKELY WILL GET OVER OR THROUGH KORD. THUS HAVE PLAYED TAFS THIS WAY...WITH WINDS COMING AROUND SW FOR AFTN HOURS AND IMPROVEMENT IN CIG/VIS TO VFR/OCNL MVFR. 2ND S/WV LIFTING OUT OF SRN PLAINS PROGGED INTO AREA TONIGHT...WITH GFS/ETA BOTH DEVELOPING VERTICAL MOTION MAX AROUND 06Z. HAVE TRIED TO INDICATE MINIMUM IN RA THREAT DURING EARLY EVE HOURS BEFORE THIS SECOND WAVE ARRIVES. BOTH GFS AND ETA DEVELOP SFC WAVE ALONG FRONT AND PUSH IT NORTH TOWARD WISCONSIN BORDER...THOUGH SLIGHT TIMING DIFFERENCES WITH GFS FASTER. BOTH AGREE THAT SECOND MID LEVEL TROUGH AXIS MOVES EAST OF THE FCST AREA FRI MORN...WITH S/WV RIDGING DEVELOPING OVER IL BY MIDDAY. THUS HAVE ENDED RA BY 14Z...THOUGH FRONT THEN SAGS BACK SOUTH BEHIND SFC WAVE WITH NE FLOW DVLPG KEEPING IFR CONDITIONS FOR TERMINALS. RATZER && IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO HEADER
Hazardous weather outlook, Jun 10, 4:30 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 430 PM CDT THU JUN 10 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -111100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT THU JUN 10 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...MIANLY SOUTH OF INTERSTATE 80. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS DEVELOPING OVER CENTRAL ILLINOIS LATE THIS AFTERNOON MAY BECOME SEVERE AS THEY MOVE INTO AREAS SOUTH OF INTERSTATE 80 THIS EVENING. OVERNIGHT...THESE STORMS ARE EXPECTED TO EVOLVE INTO A THUNDERSTORM CLUSTER OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. THESE CONDITIONS SUPPORT AN ELEVATED RISK OF HEAVY RAINFALL...THEREFORE...A FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PART OF NORTHERN ILLINOIS AND EXTREME NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY BE ONGOING INTO FRIDAY MORNING. BY FRIDAY AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BECOME ISOLATED. THERE WILL REMAIN A CHANCE OF THUNDERSTORMS THROUGH MONDAY...AND AGAIN ON WEDNESDAY. THESE STORMS ARE EXPECTED TO BE SCATTERED AND SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-111100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 430 PM CDT THU JUN 10 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS WILL DEVELOP OVER SOUTHERN LAKE MICHIGAN THIS EVENING...AND CONTINUE OVERNIGHT. AT THIS TIME...NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY...AND AGAIN ON WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MERZLOCK
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:59 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 31 min |
| Jun 10, 9:16 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 44 min |
| Jun 10, 9:19 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 41 min |
| Jun 10, 9:27 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 48 min |
Nearby
Tornado Warnings in Illinois, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.